Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 219, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 2, 2009, 1:56 PM CDT for Okaloosa County, Florida. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2009, 1:56 PM CDT (18:56 UTC)
- Expired
- Jul 2, 2009, 2:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 54 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 2:00 PM CDT | HAIL 0.75 | 7 N Valparaiso, FL | THREE QUARTER INCH HAIL REPORTED BY EGLIN AFB EMPLOYEE ENROUTE TO WORK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 021856
SVRMOB
FLC091-021930-
/O.NEW.KMOB.SV.W.0219.090702T1856Z-090702T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
156 PM CDT THU JUL 2 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 230 PM CDT
* AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM VALPARAISO TO 12 MILES
NORTHWEST OF VALPARAISO...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF FORT WALTON BEACH TO 12 MILES SOUTHWEST OF
CRESTVIEW...AND MOVING SOUTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VALPARAISO BY 220 PM CDT...
SEMINOLE AND NICEVILLE BY 225 PM CDT...
POSTIL BY 230 PM CDT...
LAT...LON 3039 8639 3042 8646 3042 8643 3045 8642
3049 8645 3047 8648 3046 8654 3051 8666
3066 8671 3065 8639 3046 8639 3045 8641
3042 8643 3041 8639
TIME...MOT...LOC 1856Z 315DEG 14KT 3056 8649 3060 8666
$$1 follow-up statement
000
WWUS54 KMOB 021917
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CDT THU JUL 2 2009
FLC091-021930-
/O.CON.KMOB.SV.W.0219.000000T0000Z-090702T1930Z/
OKALOOSA FL-
217 PM CDT THU JUL 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHERN OKALOOSA COUNTY...
AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NICEVILLE TO VALPARAISO...OR
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF DESTIN TO 9 MILES NORTH
OF FORT WALTON BEACH...MOVING SOUTHEAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SEMINOLE...POSTIL AND NICEVILLE BY 225 PM CDT...
LAT...LON 3039 8639 3042 8646 3042 8643 3045 8642
3049 8645 3047 8648 3046 8654 3051 8666
3066 8671 3065 8639 3046 8639 3045 8641
3042 8643 3041 8639
TIME...MOT...LOC 1917Z 315DEG 14KT 3050 8642 3052 8650
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:45 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 2, 12:45 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1245 PM CDT THU JUL 2 2009 .UPDATE...PACKAGE WILL BE UPDATED SHORTLY TO CLEAN UP SOME WORDING ISSUES. WILL TAKE INTO ACCOUNT A DRIER SLUG OF AIR OVER THE MS/AL STATE LINE. /16 && .AVIATION...(18Z ISSUANCE) WEAK FRONT MOVING SOUTH OVER MS/AL/GA ATTM WILL BRING AN INCREASED CHANCE FOR TSRA LATER THIS AFTERNOON/EVENING...MAINLY OVER THE EASTERN THIRD OF THE FA. FEEL RAIN CHANCE WILL BE SQUASHED BY DRIER SLUG OVER THE MS/AL STATE LINE. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 2, 4:54 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 454 AM CDT THU JUL 02 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-031000- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 454 AM CDT THU JUL 02 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AS WELL AS THE ADJACENT GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 2, 1:42 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 142 PM CDT THU JUL 2 2009 FLZ006-021930- COASTAL OKALOOSA- INCLUDING THE CITIES OF...DESTIN AND FORT WALTON BEACH... 142 PM CDT THU JUL 2 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OKALOOSA COUNTY... AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 18 MILES NORTH OF WRIGHT TO VALPARAISO...MOVING EAST-SOUTHEAST AT 10 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... NICEVILLE AND SEMINOLE THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:21 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 24 min |
| Jul 2, 2:39 PM CDT | Flash Flood Warning | MOB | Okaloosa | 36 min |
| Jul 2, 2:41 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 34 min |
| Jul 2, 3:05 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 25 min |
| Jul 2, 3:11 PM CDT | Flash Flood Warning | MOB | Okaloosa | 34 min |
| Jul 2, 3:33 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 27 min |
| Jul 2, 3:56 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 49 min |
| Jul 2, 4:47 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.